# SDR CA120222009

- Difficulty date: February 22, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Engine: Ge CF348C5B1
- Engine time: 16,349 hours, 11,297 cycles
- System (JASC): 7310 · Engine Fuel Distribution
- Part: Bowl
- Part number: AAC32512D2A
- Condition: Damaged
- Location: Fuel Filter
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) ENGINE WAS RECEIVED FOR A MIDLIFE INSPECTION AT TSN 16349.2 HOURS AND CSN 11297 CYCLES. DURING INSPECTION IT WAS NOTED THAT THE MACHINED FUEL FILTER BOWL WAS FOUND WITH GOUGING/FRETTING INDICATIVE OF THE FUEL FILTER SPINNING.   SB 73-0038 R00 AND SB 83741-73-001 ISSUED JANUARY 20, 2011, A CATEGORY 7 BULLETIN TO PERFORM AT CUSTOMER`S CONVENIENCE, RECOMMEND REPLACING THE FUEL FILTER AND FUEL FILTER COVER TO PREVENT ROTATION OF THE FUEL FILTER.  GEK 105091, REV 36 DATED OCTOBER 31, 2011, SPECIAL PROCEDURE 73-006 DOES NOT PROVIDE AN INSPECTION AND CORRECTIVE ACTION FOR THIS CONDITION, EVIDENCE OF ROTATING FUEL FILTER.  GEK 105104 REVISION DATED FEBRUARY 7, 2007 CHECK SECTION PAGE 5004 GIVES SOME GENERIC INSPECTION INFORMATION FOR MATERIAL REMOVAL FROM THE INSIDE OF THE COVER.  THE FUEL INJECTORS FROM THIS ENGINE WERE FOUND WITH METAL CONTAMINATION INDICATING THAT THE METAL WAS CIRCULATED THROUGHOUT THE FUEL SYSTEM.  MFG ADVISED TO COMPLETELY REMOVE, CLEAN, AND INSPECT ALL THE COMPONENTS OF THE FUEL SYSTEM, FUEL METERING UNIT, FUEL PUMP, OPERABILITY BLEED VALVE, FUEL OIL HEAT EXCHANGER, MASTER VARIABLE GEOMETRY ACTUATOR, SLAVE COMPRESSOR VARIABLE GEOMETRY ACTUATOR, MACHINED BOWL/FUEL FILTER ELEMENT, FUEL MANIFOLD, FUEL DISTRIBUTION SYSTEM, AND THE FUEL INJECTORS). MFG ALSO RECOMMENDED THAT THE EMBODIMENT OF CATEGORY 7 SB 73-0038 IS STRONGLY RECOMMENDED.
